Alert archive / Pennsylvania / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS State College, PA
NWS State College, PA issued this winter storm warning at Feb 21, 2011, 1:22 PM EST for 10 counties in Pennsylvania. It took effect at Feb 21, 2011, 5:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2011, 1:22 PM EST (18:22 UTC)
- In effect from
- Feb 21, 2011, 5:00 PM EST
- Expired
- Feb 22, 2011, 6:14 AM EST
- In force
- 13 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Somerset County, PA, York County, PA
The radar
The State College radar (KCCX), 90 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527 WWUS41 KCTP 211822 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 122 PM EST MON FEB 21 2011 .ANOTHER WINTER STORM WILL BRING MODERATE TO HEAVY SNOW ACCUMULATIONS TO MUCH OF THE SOUTHERN HALF OF CENTRAL PENNSYLVANIA TONIGHT. PAZ024>026-033>036-220300- /O.UPG.KCTP.WS.A.0003.110221T2200Z-110222T1200Z/ /O.NEW.KCTP.WS.W.0006.110221T2200Z-110222T1500Z/ CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON... SOMERSET...BEDFORD...MCCONNELLSBURG...CHAMBERSBURG 122 PM EST MON FEB 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...6 TO 10 INCHES OVER MOST OF THE WARNING AREA...WITH THE HIGHEST AMOUNTS NEAR THE MARYLAND BORDER OF SOMERSET AND BEDFORD AND FRANKLIN COUNTIES. NORTHERN PORTIONS OF CAMBRIA...BLAIR AND HUNTINGDON COUNTIES WILL SEE BETWEEN 4 AND 6 INCHES OF ACCUMULATION. * TIMING...MIXED RAIN AND SNOW OVER THE REGION THIS AFTERNOON WILL TURN TO ALL SNOW THIS EVENING. THE SNOW COULD FALL HEAVILY FOR A TIME TONIGHT...THEN TAPER OFF BY AROUND DAWN TUESDAY. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ063>065-220300- /O.UPG.KCTP.WS.A.0003.110221T2200Z-110222T1200Z/ /O.NEW.KCTP.WS.W.0006.110222T0000Z-110222T1500Z/ CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...CARLISLE...GETTYSBURG...YORK 122 PM EST MON FEB 21 2011 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...CUMBERLAND...ADAMS AND YORK COUNTIES. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...4 TO 8 INCHES. * TIMING...MIXED RAIN AND SNOW THIS AFTERNOON WILL TURN TO ALL SNOW THIS EVENING. THE SNOW COULD FALL HEAVILY AT TIMES OVERNIGHT...TAPERING OFF BY DAWN TUESDAY. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ017>019-027-028-050-056-057-059-066-220300- /O.NEW.KCTP.WW.Y.0012.110221T2200Z-110222T1500Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER- PERRY-DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...LEWISTOWN...MIFFLINTOWN...SELINSGROVE...NEWPORT... HERSHEY...LEBANON...LANCASTER 122 PM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM EST TUESDAY. * LOCATION...WEST CENTRAL AND CENTRAL MOUNTAINS SOUTHEASTWARD TO PORTIONS OF THE LOWER SUSQUEHANNA RIVER VALLEY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 5 INCHES...EXCEPT NORTHERN PORTIONS OF CLEARFIELD AND CENTRE COUNTY WILL SEE ONE TO THREE INCHES. * TIMING...AREAS OF AFTERNOON RAIN AND SNOW WILL BECOME ALL SNOW BY THIS EVENING...AND FALL STEADILY OVERNIGHT. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SNOW/SLUSH COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ DEVOIR
3 follow-up statements
045 WWUS41 KCTP 220317 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1017 PM EST MON FEB 21 2011 .MODERATE TO HEAVY SNOW ACCUMULATIONS EXPECTED OVER MUCH OF THE SOUTHERN HALF OF CENTRAL PENNSYLVANIA TONIGHT. PAZ024>026-033>036-063>065-221130- /O.CON.KCTP.WS.W.0006.000000T0000Z-110222T1500Z/ CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN- CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON... SOMERSET...BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...CARLISLE... GETTYSBURG...YORK 1017 PM EST MON FEB 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. * LOCATION...LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...6 TO 10 INCHES OVER MOST OF THE WARNING AREA. NORTHERN PORTIONS OF CAMBRIA...BLAIR AND HUNTINGDON COUNTIES WILL SEE BETWEEN 4 AND 6 INCHES OF ACCUMULATION. * TIMING...SNOW THIS EVENING WILL FALL HEAVILY FOR A TIME TONIGHT...THEN TAPER OFF BY AROUND DAWN TUESDAY. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ017>019-027-028-050-056-057-059-066-221130- /O.CON.KCTP.WW.Y.0012.000000T0000Z-110222T1500Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER- PERRY-DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...LEWISTOWN...MIFFLINTOWN...SELINSGROVE...NEWPORT... HERSHEY...LEBANON...LANCASTER 1017 PM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. * LOCATION...WEST CENTRAL AND CENTRAL MOUNTAINS SOUTHEASTWARD TO PORTIONS OF THE LOWER SUSQUEHANNA RIVER VALLEY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...2 TO 5 INCHES...EXCEPT NORTHERN PORTIONS OF CLEARFIELD AND CENTRE COUNTY WILL SEE ONE TO THREE INCHES. * TIMING...SNOW WILL FALL STEADILY OVERNIGHT BEFORE TAPERING TO SNOW SHOWERS LATE. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SNOW/SLUSH COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ LA CORTE
243 WWUS41 KCTP 220803 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 AM EST TUE FEB 22 2011 .STEADY SNOW WILL END AROUND...OR SHORTLY BEFORE DAYBREAK TODAY. PAZ024>026-033>036-063>065-221200- /O.EXT.KCTP.WS.W.0006.000000T0000Z-110222T1200Z/ CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN- CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON... SOMERSET...BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...CARLISLE... GETTYSBURG...YORK 303 AM EST TUE FEB 22 2011 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. * LOCATION...LAUREL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS...EAST INTO PORTIONS OF THE LOWER SUSQUEHANNA VALLEY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION OF 1 TO 2 INCHES EARLY THIS MORNING. STORM TOTAL SNOWFALL WILL BE BETWEEN 7 AND 12 INCHES NEAR...AND TO THE SOUTH OF THE PENNSYLVANIA TURNPIKE IN SOUTH CENTRAL PENNSYLVANIA. STORM TOTAL SNOWFALL OVER NORTHERN PORTIONS OF CAMBRIA...BLAIR AND HUNTINGDON COUNTIES WILL RANGE BETWEEN 5 AND 8 INCHES. * TIMING...STEADY SNOW WILL TAPER OFF TO JUST A FEW FLURRIES AROUND DAYBREAK. * WINDS...NORTH TO NORTHEAST 5 TO 15 MPH. * IMPACTS...SNOW COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ017>019-027-028-050-056-057-059-066-221200- /O.EXT.KCTP.WW.Y.0012.000000T0000Z-110222T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER- PERRY-DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...LEWISTOWN...MIFFLINTOWN...SELINSGROVE...NEWPORT... HERSHEY...LEBANON...LANCASTER 303 AM EST TUE FEB 22 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST THIS MORNING. * LOCATION...WEST CENTRAL AND CENTRAL MOUNTAINS SOUTHEASTWARD ACROSS PORTIONS OF THE MIDDLE AND LOWER SUSQUEHANNA RIVER VALLEY. * PRECIPITATION TYPE...SNOW. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF AN INCH OR TWO TO THE SOUTH OF INTERSTATE 80 EARLY THIS MORNING. STORM TOTAL SNOWFALL WILL RANGE FROM 3 TO 5 INCHES...NEAR AND TO THE SOUTH OF INTERSTATE 80. NORTHERN PORTIONS OF CLEARFIELD AND CENTRE COUNTY WILL SEE STORM TOTAL AMOUNTS OF 2 TO 3 INCHES. * TIMING...STEADY LIGHT SNOW WILL TAPER OFF TO JUST A FEW FLURRIES AROUND...OR SHORTLY BEFORE DAYBREAK. * WINDS...NORTHEAST 5 TO 10 MPH. * IMPACTS...SNOW/SLUSH COVERED AND SLIPPERY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/RADZANOWSKI
585 WWUS41 KCTP 221114 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 614 AM EST TUE FEB 22 2011 .LOW PRESSURE WILL RACE EAST OFF THE NORTH CAROLINA COAST THIS MORNING WITH JUST INTERMITTENT LIGHT SNOW OR FLURRIES ENDING DURING THE MID MORNING HOURS. PAZ024>026-033>036-063>065-221215- /O.CAN.KCTP.WS.W.0006.000000T0000Z-110222T1200Z/ CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN- CUMBERLAND-ADAMS-YORK- INCLUDING THE CITIES OF...JOHNSTOWN...ALTOONA...HUNTINGDON... SOMERSET...BEDFORD...MCCONNELLSBURG...CHAMBERSBURG...CARLISLE... GETTYSBURG...YORK 614 AM EST TUE FEB 22 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WINTER STORM WARNING. STEADY...ACCUMULATING SNOW HAS DIMINISHED TO MAINLY FLURRIES ACROSS THE REGION. LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ PAZ017>019-027-028-050-056-057-059-066-221215- /O.CAN.KCTP.WW.Y.0012.000000T0000Z-110222T1200Z/ CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-SNYDER- PERRY-DAUPHIN-LEBANON-LANCASTER- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD...PHILIPSBURG... STATE COLLEGE...LEWISTOWN...MIFFLINTOWN...SELINSGROVE...NEWPORT... HERSHEY...LEBANON...LANCASTER 614 AM EST TUE FEB 22 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE WINTER WEATHER ADVISORY. STEADY...ACCUMULATING SNOW HAS COME TO AN END WITH JUST SCATTERED FLURRIES CONTINUING FOR THE NEXT FEW HOURS. NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ LAMBERT/RADZANOWSKI
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Feb 21, 10:26 AM EST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 21, 10:26 AM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1026 AM EST MON FEB 21 2011 .SYNOPSIS... LOW PRESSURE WILL CONTINUE TO TRACK EAST OF THE AREA TODAY. ANOTHER SYSTEM WILL PASS SOUTH OF PENNSYLVANIA TONIGHT...BRINGING LIGHT ACCUMULATIONS OF SNOW CENTRAL PORTIONS AND MODERATE TO HEAVY SNOWFALL TO SOUTHERN AREAS OVERNIGHT. SNOW WILL TAPER OFF EARLY TUESDAY MORNING...FOLLOWED BY BUILDING HIGH PRESSURE LATER TUESDAY AND WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... RELATIVE LULL IN PRECIPITATION OCCURRING AS FIRST WAVE RAPIDLY EXITS OFF THE COAST. PRECIPITATION IN THE FORM OF MIXED RAIN AND SNOW EXTENDS WELL UPSTREAM FROM NEXT SFC WAVE PUSHING INTO SOUTHERN INDIANA THIS MORNING ALONG QUASISTATIONARY FRONTAL BOUNDARY OVER SOUTHERN OH AND NRN WV PANHANDLE. EXPECT THIS TO INCREASE OVER SOUTHWEST AREAS THIS AFTERNOON BEFORE CHANGING TO ALL SNOW BY THIS EVENING. LATEST SREFS INDICATE HIGH CONFIDENCE IN .5 TO .8 W.E. TONIGHT...BRINGING 6 TO 9 INCHES OF SNOW TO THE LAUREL HIGHLANDS AND SOUTH CENTRAL AREAS. EXPANDED PREVIOUSLY ISSUED WINTER STORM WATCH EASTWARD TO YORK COUNTY...WHICH MATCHES UP WELL WITH WATCHES TO THE SOUTH FOR TONIGHT...AND SLIGHTLY NORTHWARD AS WELL TO COVER BLAIR AND HUNTINGDON COUNTIES WHICH WILL BE IN A FAIRLY STEEP GRADIENT OF SNOWFALL FROM 3 TO 6 INCHES IN NORTHERN PORTIONS OF THOSE COUNTIES TO 6 TO 9 INCHES ACROSS SOUTHERN PORTIONS. NORTHERLY FLOW IN WAKE OF DEPARTING SFC LOW WILL ADVECT DRIER/COLDER AIR SOUTHWARD INTO CENTRAL PA TODAY...KEEPING TEMPS FROM RISING MUCH ABV MORNING LOWS. DESPITE DRYING IN LOW TO MID LVLS...UPSTREAM SATL IMAGERY SUGGESTS A VEIL OF HIGHER CLOUDS WILL REMAIN OVER THE REGION TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... SECOND WAVE OF LOW PRES IS FCST TO TRACK A BIT FURTHER SOUTH THAN THIS MORNING/S SYSTEM...TARGETING SOUTHERN PA FOR THE BULK OF THE PRECIP. AS PRECIP FROM THIS SYSTEM OVERSPREADS THE AREA LATE TODAY...MDL SOUNDINGS INDICATE AN INITIAL WINTRY MIX...CHANGING TO SNOW ACROSS SOUTHERN PA. GEFS/SREF AND OPER RUNS ALL SHOWING THE HIGHEST QPF ACROSS THE S TIER COUNTIES. OROGRAPHIC ENHANCEMENT OVR THE LAURELS TARGETS THAT AREA FOR THE HEAVIEST SNOW ACCUMS. HOWEVER...SREF QPF PROBS INDICATE NR 50 PCT CHC OF WARNING TYPE SNOWS EAST ALONG THE MASON DIXON TO FRANKLIN COUNTY. SNOW SHOULD TAPER OFF BY ARND DAWN ACROSS SOUTHERN PA...AS LOW PRES WAVE PASSES EAST. CLEARING SKIES SHOULD WORK SOUTH ACROSS THE REGION DURING TUESDAY AS NEG PWAT ANOMALIES OVERSPREAD THE STATE FROM THE NORTH. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... COLD HIGH PRESSURE FOR THE MIDDLE OF THE WEEK BEFORE NEXT SYSTEM ARRIVES THURSDAY/FRIDAY. 12Z GFS HINTS AT A COLDER SOLUTION THOUGH ENSEMBLES LEAN WARMER. THIS IS THE BEGINNING OF AN UNSETTLED PERIOD WITH MORE WEATHER SYSTEMS LATE IN THE WEEKEND AND BEYOND. && .AVIATION /16Z MONDAY THROUGH FRIDAY/... WINTRY PRECIP DIMINISHING ACROSS CENTRAL PA THIS MORNING...BUT LIGHT SNOW PERSISTS NORTH OF I-80 WITH A MIX OF MAINLY RAIN AND FREEZING RAIN SOUTH OF I-80. THIS TREND OF DIMINISHING PRECIP WILL CONTINUE THROUGH THE MORNING HOURS. CONDITIONS CONTINUE TO VARY WIDELY AT TAF SITES. GENERALLY VFR SCROSS THE LOWER SUSQ AT 12Z WITH MVFR TO IFR ELSEWHERE. RESTRICTIONS TO MAINLY CIGS WILL PERSIST INTO THE AFTERNOON IN MANY PLACES...THOUGH A SEVERAL HOUR PERIOD OF VFR WILL BE POSS MAINLY LATER THIS AFTERNOON. ANOTHER BATCH OF WINTRY PRECIP SET TO ARRIVE MON EVE...LIKELY STARTING AS A BRIEF PERIOD OF FREEZING PRECIP BETWEEN 00-03Z TUE BEFORE CHANGING OVER TO PRIMARILY SNOW. BIGGEST IMPACTS WILL BE ACROSS SOUTHERN HALF OF CWA WHERE SNOW WILL BE HEAVIEST...CAUSING LOWEST VSBYS. OUTLOOK... MON NIGHT...FREEZING PRECIP EARLY...CHANGING TO SNOW. MVFR TO IFR. TUE...IFR/MVFR EARLY WITH LINGERING LIGHT SNOW...THEN IMPROVING CONDS. WED...NO SIG WX EXPECTED. THU-FRI...VFR THEN MVFR/IFR DEVELOPING THU NIGHT AND FRI IN WINTRY MIX. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM 5 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING FOR PAZ024>026-033>036-063>065. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...ROSS AVIATION...RXR
Hazardous weather outlook, Feb 21, 10:20 AM EST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1020 AM EST MON FEB 21 2011 PAZ004>006-010>012-017>019-027-028-037-041-042-045-046-049>053- 056>059-066-221530- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-LANCASTER- 1020 AM EST MON FEB 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF SNOW WILL PRODUCE A FEW TO SEVERAL INCHES OF SNOW OVER THE SOUTHERN HALF OF THE COMMONWEALTH TONIGHT. AREAS NORTH OF INTERSTATE 80 WILL SEE A COATING TO AN INCH OR TWO AT MOST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>026-033>036-063>065-221530- CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-CUMBERLAND- ADAMS-YORK- 1020 AM EST MON FEB 21 2011 ...WINTER STORM WATCH IN EFFECT FROM 5 PM EST THIS AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 5:06 AM EST | Winter Storm Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Franklin and 4 more | 8 hr |
| Feb 21, 1:22 PM EST | Winter Weather Advisory | CTP | Centre, Clearfield, Dauphin, Juniata, Lancaster, Lebanon and 3 more | 17 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.